Alert archive / Indiana / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS Northern Indiana

August 22, 2014Cass County, White County, Indiana

NWS Northern Indiana issued this flash flood warning at Aug 22, 2014, 6:28 AM EDT for Cass County, White County, Indiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2014, 6:28 AM EDT (10:28 UTC)
Expired
Aug 22, 2014, 9:30 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 114 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:35 AM EDTHEAVY RAIN 3.29Monticello, IN10 HOUR TOTAL.
Aug 22, 7:10 AM EDTFLOODBrookston, IN6 TO 8 INCHES OF WATER ON ROADWAY NEAR STATE ROAD 18 EAST AND 43 SOUTH.
Aug 22, 8:00 AM EDTHEAVY RAIN 4.126 Nnw Monticello, IN24 HOUR STORM TOTAL.
Aug 22, 8:48 AM EDTHEAVY RAIN 5.723 Nw Buffalo, INSTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2483 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS53 KIWX 221028
FFWIWX
INC017-181-221330-
/O.NEW.KIWX.FF.W.0011.140822T1028Z-140822T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 AM EDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  WHITE COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITY OF MONTICELLO...

* UNTIL 930 AM EDT/830 AM CDT/

* AT 523 AM CDT/623 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING 
FROM 7 MILES NORTH OF WOLCOTT TO 6 MILES EAST OF BROOKSTON...MOVING 
EAST AT 30 MPH. RADAR INDICATES 2 TO 2.5 INCHES OF RAIN FELL IN THE 
PAST HOUR ACROSS PORTIONS OF THE AREA. AN ADDITIONAL INCH OF RAIN IS 
EXPECTED THROUGH 730 AM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4085 8700 4092 8699 4092 8659 4068 8637
      4070 8639 4070 8652 4074 8653 4074 8674
      4072 8677 4057 8678 4058 8709 4059 8710
      4084 8711

$$

TAYLOR
1 follow-up statement
155 
WGUS73 KIWX 221326
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EDT FRI AUG 22 2014

INC017-181-221332-
/O.EXP.KIWX.FF.W.0011.000000T0000Z-140822T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IN-WHITE IN-
926 AM EDT FRI AUG 22 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM EDT/830 AM CDT/ FOR
WHITE AND NORTHWESTERN CASS COUNTIES...

THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 930 AM EDT. 
HOWEVER...MANY LOCATIONS WILL STILL EXPERIENCE STANDING WATER DUE TO 
RUNOFF FROM THE RECENT HEAVY RAINFALL. DOPPLER RADAR ESTIMATES THAT 
BETWEEN 3 AND 6 INCHES OF RAIN FELL LAST NIGHT. THE FLASH FLOOD 
WARNING WILL BE REPLACED WITH AN AREAL FLOOD WARNING AT 930 AM EDT 
FOR WHITE AND NORTHWEST CASS COUNTIES.

LAT...LON 4085 8700 4092 8699 4092 8659 4068 8637
      4070 8639 4070 8652 4074 8653 4074 8674
      4072 8677 4057 8678 4058 8709 4059 8710
      4084 8711

$$

MARSILI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:46 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 22, 4:46 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EDT FRI AUG 22 2014

.SYNOPSIS...
ISSUED AT 310 PM EDT THU AUG 21 2014

A WEAK UPPER LEVEL DISTURBANCE MOVING ALONG A STALLED FRONTAL
BOUNDARY ACROSS THE REGION WILL RESULT IN SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAINLY ACROSS SOUTHERN
PORTIONS OF THE AREA THIS MORNING. WITH DAYTIME HEATING... THERE
IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND
LINGERING INTO TONIGHT. HIGHS TODAY WILL BE IN THE MID 80S WITH
LOWS TONIGHT IN THE UPPER 60S AND LOWER 70S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 434 AM EDT FRI AUG 22 2014

...INCREASED FLASH FLOOD THREAT IN LOCALIZED AREAS NEXT 3 TO 6
HOURS...

MAIN FOCUS OF FORECAST WILL BE ON NEAR TERM WITH EXPANDING AREA OF
SHOWERS AND THUNDERSTORMS IMPACTING PORTIONS OF NORTHERN INDIANA
WITH POTENTIAL TO SPREAD INTO PORTIONS OF SOUTHERN LOWER MI AND NW
OHIO. BAND OF SLOW MOVING SHOWERS/STORMS WAS LOCATED FROM THE
CHICAGO SUBURBS INTO NW INDIANA SOUTHEAST INTO PORTIONS OF WEST
CENTRAL OHIO. LOTS OF BACKBUILDING HAS BEEN OCCURRING WITH CORFIDI
VECTORS SHOWING ONLY SLOW ESE MOVEMENT. HIGH RES MODELS EARLIER THIS
EVENING KEYED IN ON THIS AND ARE COMING TO FRUITION. EXPECTED THIS
TO CONTINUE THROUGH 12Z WITH A DECREASE IN COVERAGE AND INTENSITY AS
MODELS SUGGEST 30 KT LOW LEVEL JET BEGINS TO WEAKEN AND WEAK
MID/UPPER LEVEL DISTURBANCE MOVING THROUGH THE SOUTHERN GREAT LAKES
EXITS. DISCUSSION HAS TAKEN PLACE REGARDING THE NEED FOR A
FLOOD/FLASH FLOOD WATCH. HEAVIEST POCKETS OF RAINFALL HAVE BEEN
CONFINED TO NARROW BANDS BUT HAVE BEEN OCCURRING OVER THE SAME AREAS
IMPACTED YESTERDAY. GIVEN EVENT IS ONGOING...SEE NO MAJOR VALUE IN
HOISTING A WATCH WHEN POTENTIAL EXISTS FOR LITTLE OR NO ADDITIONAL
RAINFALL IN MANY AREAS UNTIL MAYBE TONIGHT. EVEN THIS SCENARIO IS
UNCERTAIN WITH MANY QUESTIONS AS TO WHERE THE STATIONARY FRONT WILL
LIE AFTER BEING MODULATED SOUTHWARD FROM ONGOING CONVECTION. SPC 4KM
WRF 00Z ACTUALLY HAD A DECENT HANDLE ON CURRENT SETUP AND PUSHES
FRONT WELL SOUTH OF THE AREA. OTHER MODELS VARY FROM ADDITIONAL RAIN
LATER TODAY/TONIGHT TO NOTHING. WILL DEFER ANY WATCHES TO DAY SHIFT
AND HANDLE IMMEDIATE CONCERNS WITH ADVISORIES AND WARNINGS AS NEEDED.

WITH THE ABOVE CONCERNS...POPS HAVE BEEN LEFT IN THE SLGT CHC TO CHC
RANGE WITH HIGH TEMPERATURES TODAY HIGHLY DEPENDENT ON AMOUNT OF
CLOUD COVER REMAINING IN THE WAKE OF CURRENT CONVECTION. BEHIND ALL
THE CONVECTION A LOT OF LOW CLOUDS AND FOG WAS NOTED ACROSS NW
ILLINOIS AND EASTERN IOWA THAT COULD POSE AN ISSUE DURING THE DAY
FRIDAY.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 434 AM EDT FRI AUG 22 2014

UPR LEVEL RIDGE OVER THE MS VALLEY THIS MORNING EXPECTED TO EXPAND
NORTHWARD AND SHIFT EAST INTO THE WRN GRTLKS/LWR OH VALLEY ON SATURDAY.
ROUGHLY E-W ORIENTED SFC BOUNDARY WHICH HAS LINGERED OVER THE AREA
IS EXPECTED TO SHIFT SOUTH INTO THE OH VALLEY BY SATURDAY AS WK
LOW PRESSURE OVER THE UPR MIDWEST DIMINISHES AND A NEW STRONGER
LOW DEVELOPS OVER THE CENTRAL PLAINS. THIS SHOULD LEAD TO GRDLY LESS
FAVORABLE CONDITIONS FOR CONVECTION IN OUR AREA OVER THE WEEKEND
DESPITE CONSIDERABLE DIURNAL INSTABILITY. TEMPS SHOULD RESPOND TO
APCHG UPR RIDGE... RISING INTO THE U80S/L90S OVER SWRN PORTIONS
OF THE AREA AND M-U80S NE OVER THE WEEKEND.

RIDGE AXIS WILL PIVOT TO AN OH VALLEY TO NEW ENGLAND LINE BY MONDAY
AS A STRONG SHRTWV EJECTS FROM THE ROCKIES TO ONTARIO... RESULTING
IN CONTD ABOVE NORMAL TEMPS/HUMIDITY ACROSS OUR AREA. TRAILING CDFNT
ASSOCIATED WITH THIS SYSTEM SHOULD SAG INTO OUR AREA BY TUE BRINGING
A RENEWED TSTM POTENTIAL. FRONT WILL LIKELY STALL OVER THE AREA AS
IT ENCOUNTERS THE STRONG RIDGE IN PLACE... WITH A SECOND SHRTWV MOVG
EAST ACROSS THE GRTLKS WED-THU PUSHING THE FRONT SOUTH OF THE AREA
BY THE END OF THE PERIOD AND ALLOWING TEMPS TO FALL BACK TO NORMAL
OR SLIGHTLY BLO BY THAT TIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED
AT 130 AM EDT FRI AUG 22 2014

STORMY 3 TO 6 HOUR PERIOD LOOKS TO BE IN STORE FOR AT LEAST KSBN
AND LIKELY KFWA (JUST DELAYED AN HOUR OR 2) AS CONVECTION
CONTINUES TO EXPAND ACROSS FAR WESTERN INDIANA BACK INTO NORTHERN
ILLINOIS. A DEVELOPING LINE OF SHOWERS/STORMS WILL DRIFT EAST AND
IMPACT KSBN AROUND 7Z. A LARGER CLUSTER OF STORMS WAS LOCATED WEST
OF KJOT AND WORKING EAST AND SOMEWHAT SE. THIS MAY AFFECT KSBN BUT
THINK IMPACTS ON FWA COULD BE GREATER. HAVE HANDLED WITH TEMPO
GROUPS FOR NOW AND WILL MONITOR COVERAGE.

ADDITIONAL SHOWERS AND STORMS COULD DEVELOP JUST ABOUT ANY TIME THROUGH
THE TAF PERIOD BUT WILL LEAVE ANY ADDITIONAL DETAILS OUT FOR NOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MARSILI
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 22, 5:20 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 AM EDT FRI AUG 22 2014

INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-230930-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
520 AM EDT FRI AUG 22 2014 /420 AM CDT FRI AUG 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL TAPER OFF THIS MORNING. THE CHANCE FOR
ADDITIONAL THUNDERSTORMS WILL EXIST INTO TONIGHT. THE MAIN THREAT
WILL BE HEAVY RAINFALL WITH THE POTENTIAL FOR FLOODING CONCERNS IN
AREAS SEEING RAINFALL OVER THE PAST COUPLE OF DAYS. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND
WEDNESDAY.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ077>081-OHZ001-002-004-005-230930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
520 AM EDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. HEAVY RAINFALL WILL
POSE THE GREATEST THREAT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND
WEDNESDAY.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-230930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
520 AM EDT FRI AUG 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LOCALLY HIGHER
WINDS AND WAVES WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND
WEDNESDAY. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH
THE STRONGEST STORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 22, 1:58 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 AM EDT FRI AUG 22 2014

INZ023>027-032>034-220700-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI IN-WABASH
IN-WELLS IN-
158 AM EDT FRI AUG 22 2014

...THUNDERSTORMS AFFECTING BLACKFORD...JAY...GRANT...SOUTHERN
WELLS...SOUTHWESTERN ADAMS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...

AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORM EXTENDING FROM WABASH TO EAST OF GAS
CITY...MOVING EAST SOUTHEAST AT 20 MPH.

TORRENTIAL RAINFALL WILL POSE THE GREATEST THREAT WITH LOW LYING AND
POOR DRAINAGE AREAS SEEING RAPID PONDING OF WATER AND LOCALIZED HIGH
WATER AS RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OCCUR. FREQUENT
LIGHTNING CAN ALSO BE EXPECTED ALONG WITH ISOLATED SMALL HAIL AND
WIND GUSTS TO 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HARTFORD CITY...
  DUNKIRK...
  PORTLAND...
  MONTPELIER...
  PENNVILLE...
  REDKEY...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
281.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4039 8522 4040 8557 4050 8587 4058 8587
      4059 8611 4095 8593 4056 8480 4032 8480
      4032 8521
TIME...MOT...LOC 0554Z 294DEG 17KT 4055 8536

FISHER
Local storm report, Aug 22, 3:25 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 AM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     FLASH FLOOD      HARTFORD CITY           40.45N  85.37W
08/22/2014                   BLACKFORD          IN   TRAINED SPOTTER

            REPORTS OF FLASH FLOODING IN HARTFORD CITY WITH
            POTENTIALLY A FOOT OR MORE OF WATER IN SOME AREAS.

&&

FISHER
Local storm report, Aug 22, 4:16 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLOOD            FORT WAYNE              41.08N  85.13W
08/22/2014                   ALLEN              IN   911 CALL CENTER

            FORT WAYNE POST REPORTED WATER PONDING ON PORTIONS OF
            INTERSTATE 69 NEAR MILE MARKER 304.

&&

FISHER
Special weather statement, Aug 22, 4:54 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EDT FRI AUG 22 2014

INZ013-015-020-022-023-221000-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WHITE IN-
454 AM EDT FRI AUG 22 2014

...STRONG THUNDERSTORMS MOVING TOWARD WHITE...CASS...EXTREME
SOUTHWESTERN MIAMI AND SOUTHWESTERN PULASKI COUNTIES...

AT 452 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
MONON TO 8 MILES SOUTHWEST OF ROYAL CENTER...MOVING SOUTHEAST AT 30
MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND  HEAVY
DOWNPOURS WITH ONE TO TWO INCHES OF RAIN IN AN HOUR ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LOGANSPORT...
  MONTICELLO AND BROOKSTON...
  WALTON...
  LAKE CICOTT...
  FLETCHER...LUCERNE AND LEASES CORNER...
  REYNOLDS...BURNETTSVILLE AND METEA...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 198.

PEOPLE DRIVING THROUGH THE AREA SHOULD BE ON THE LOOKOUT FOR PONDING
OF WATER ON ROADWAYS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4083 8710 4084 8700 4091 8698 4092 8694
      4094 8694 4091 8659 4092 8616 4058 8615
      4058 8637 4070 8638 4070 8653 4075 8653
      4075 8675 4073 8677 4058 8678 4058 8711
TIME...MOT...LOC 0853Z 300DEG 27KT 4089 8698 4078 8660

TAYLOR
Local storm report, Aug 22, 6:01 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     FLASH FLOOD      MARION                  40.56N  85.66W
08/22/2014                   GRANT              IN   LAW ENFORCEMENT

            MANY ROADS FLOODED THROUGHOUT THE COUNTY WITH ONE TO
            2.5 FEET OF WATER.

&&

JT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:24 PM EDTSpecial Weather StatementIWXBlackford, Jay36 min
Aug 21, 8:26 PM EDTSpecial Weather StatementIWXWells34 min
Aug 21, 8:40 PM EDTSpecial Weather StatementIWXMiami, Wabash35 min
Aug 21, 8:43 PM EDTSpecial Weather StatementIWXGrant32 min
Aug 21, 8:54 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Huntington, Wells3 hr
Aug 21, 9:02 PM EDTSpecial Weather StatementIWXWhitley28 min
Aug 21, 9:17 PM EDTSpecial Weather StatementIWXBlackford, Grant28 min
Aug 21, 9:18 PM EDTSpecial Weather StatementIWXBlackford, Grant27 min
Aug 21, 9:23 PM EDTSpecial Weather StatementIWXBlackford, Jay67 min
Aug 21, 9:49 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Jay3 hr
Aug 22, 1:58 AM EDTSpecial Weather StatementIWXBlackford, Grant, Jay, Wabash62 min
Aug 22, 2:45 AM EDTFlash Flood WarningIWXBlackford, Grant, Huntington, Jay, Wabash, Wells9 hr
Aug 22, 3:07 AM EDTFlash Flood WarningIWXLaPorte, Starke6 hr
Aug 22, 4:10 AM EDTFlash Flood WarningIWXFulton, Pulaski4 hr
Aug 22, 4:17 AM EDTFlash Flood WarningIWXAllen, Noble, Whitley4 hr
Aug 22, 4:54 AM EDTSpecial Weather StatementIWXCass, White66 min
Aug 22, 5:09 AM EDTFlash Flood WarningIWXAdams, Wells4 hr
Aug 22, 9:24 AM EDTRiver Flood WarningIWXGrant, Miami, Wabash58 hr
Aug 22, 9:24 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells67 hr
Aug 22, 9:30 AM EDTAreal Flood WarningIWXCass, White6 hr
Aug 22, 11:45 AM EDTAreal Flood WarningIWXBlackford, Grant, Huntington, Jay, Wabash, Wells24 hr

Nearby

Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.